Clear Search sequence regions


Hand-foot syndrome (HFS) is a dose-dependent cutaneous side effect of cytostatic chemotherapy. It has also been described under the names of acral erythema and palmoplantar erythrodysesthesia. We report a case of HFS during treatment of acute lymphoblastic leukemia with 6-mercaptopurine (6-MP) (Purinethol) in a four-year-old child. A four-year-old boy treated for acute lymphoblastic leukemia developed dry and painful palmar and plantar erythema with fissures. The rash began three weeks after up-titration of 6-MP. There was no past history of cutaneous disease and no other potential trigger factors. The rash ceased after 6-MP withdrawal. To our knowledge, this is the first case of HFS due to 6-MP therapy in a child. 6-MP is a major reference drug for the management of acute lymphoblastic leukemia. Numerous cytostatic drugs have been involved in such eruptions.

Citation

D Giacchero, F Monpoux, C Chiavérini, J-P Lacour. 6-mercaptopurine-related hand-foot syndrome in a four-year-old child]. Annales de dermatologie et de vénéréologie. 2008 Aug-Sep;135(8-9):580-3

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 18789293

View Full Text